Hail, Lea
- When
- June 14, 12:25 PM MST to 12:30 PM MST
- Where
- Lea County, 1.5 mi NNW of Nadine
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 32.620, -103.130
A nearly stationary frontal boundary was located across the northern Permian Basin, and a dryline was present across far west Texas into southeast New Mexico. These features, in combination with a shortwave trough moving through the area, provided a focus for thunderstorm development.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
A nearly stationary frontal boundary was located across the northern Permian Basin, and a dryline was present across far west Texas into southeast New Mexico. These features, in combination with a shortwave trough moving through the area, provided a focus for thunderstorm development. With an unstable atmosphere in place across the area, thunderstorms produced several reports of severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 14, 12:05 PM MST, 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
205 PM CDT MON JUN 14 2010
.UPDATE...
WE HAVE UPDATED THE FORECAST FOR SEVERE THUNDERSTORM WATCH #317 IN
EFFECT UNTIL 9 PM CDT OR 8 PM MDT.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 97 69 93 71 / 30 60 30 30
CARLSBAD NM 98 67 96 65 / 30 20 30 30
DRYDEN TX 98 74 95 73 / 20 40 10 10
FORT STOCKTON TX 97 73 95 70 / 50 40 20 20
GUADALUPE PASS TX 91 63 89 65 / 10 10 20 20
HOBBS NM 93 64 93 65 / 50 40 30 30
MARFA TX 91 63 92 59 / 30 30 40 40
MIDLAND INTL AIRPORT TX 98 71 96 70 / 20 50 30 30
ODESSA TX 98 72 97 72 / 20 40 30 30
WINK TX 102 72 102 69 / 40 30 30 30
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
ZONES... ANDREWS...BORDEN...DAWSON...GAINES...HOWARD...
MARTIN...MITCHELL...SCURRY.
&&
78/06HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 217 PM CDT MON JUN 14 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 217 PM CDT MON JUN 14 2010 /117 PM MDT MON JUN 14 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...GENERALLY EAST OF AN ARTESIA TO CANDELARIA LINE. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. SOME STORMS THIS AFTERNOON AND EVENING WILL BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. HOWEVER...ISOLATED TORNADOES WILL BE POSSIBLE IN THE WESTERN LOW ROLLING PLAINS AND NORTHERN PERMIAN BASIN...IN THE VICINITY OF A STALLED BOUNDARY. IN ADDITION...HEAVY RAINFALL ASSOCIATED WITH ANY THUNDERSTORMS MAY LEAD TO THE POSSIBILITY OF LOCALIZED FLASH FLOODING...ESPECIALLY OVER THE WESTERN LOW ROLLING PLAINS AND NORTHERN PERMIAN BASIN. A SEVERE THUNDERSTORM WATCH AND FLASH FLOOD WATCH ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY...THUNDERSTORM CHANCES WILL SHIFT WESTWARD. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. AN ISOLATED STORM OR TWO MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. IN ADDITION... HEAVY RAINFALL MAY LEAD TO THE POSSIBILITY OF LOCALIZED FLASH FLOODING... ESPECIALLY OVER SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS...AND DAVIS MOUNTAINS. OTHERWISE...THE CHANCE FOR THUNDERSTORMS ACROSS MUCH WEST TEXAS AND SOUTHEAST NEW MEXICO WILL REMAIN IN THE FORECAST THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN ACTIVATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 107 PM CDT MON JUN 14 2010 TXZ045-141830- GAINES- 107 PM CDT MON JUN 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL GAINES COUNTY UNTIL 130 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF LOOP AT 106 PM CDT...MOVING NORTHEAST AT 10 MPH. AREAS IMPACTED BY THESE STORMS INCLUDE SEAGRAVES...LOOP AND STATE HIGHWAY 83. THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY TO NICKEL SIZED HAIL...STRONG WIND GUSTS...AND HEAVY RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 209 PM CDT MON JUN 14 2010 NMZ033-034-TXZ045-141945- CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- 209 PM CDT MON JUN 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING EAST CENTRAL LEA AND WESTERN GAINES COUNTIES UNTIL 245 PM CDT/145 PM MDT/... A RAPIDLY INTENSIFYING THUNDERSTORM WAS LOCATED OVER NADINE AT 208 PM CDT/108 PM MDT/...MOVING NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS NEAR 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING/800 PM MDT MONDAY EVENING/ FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
The Midland/Odessa radar (KMAF), 116 km away, was scanning. The volume nearest the first event began at 19:25 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2010Every state in 2010This day in weather historyWarnings in New Mexico, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241470.